Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 158, NWS Shreveport, LA

August 8, 2014Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 8, 2014, 9:45 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2014, 9:45 PM CDT (02:45 UTC)
Expired
Aug 8, 2014, 10:45 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1902 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:20 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 8, 7:20 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT FRI AUG 8 2014

.AVIATION...

EXPECTING VFR FLIGHT CATEGORIES THROUGH MOST OF THE TERMINAL
FORECAST PERIOD EXCEPT FOR THE LATE NIGHT AND EARLY MORNING HOURS
WHEN LOW LEVEL MOISTURE MAY PROVIDE MVFR VISIBILITIES AND BRIEF
CEILINGS BETWEEN 09/09Z-09/14Z. AN UPPER LEVEL DISTURBANCE MOVING
AROUND AND INTO THE HIGH PRESSURE RIDGE ALOFT ALONG WITH HOT
AFTERNOON TEMPERATURES PRODUCING SHOWERS AND THUNDERSTORMS OVER
PARTS OF NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS. MOVEMENT OF THE
CONVECTION AND SHOWERS MAY PRODUCE REDUCED VISIBILITIES AND
RAINFALL...BUT THESE MAY NOT AFFECT ANY OF THE TERMINAL FORECAST
SITES THIS EVENING. ADDITIONAL DEVELOPMENT OF CONVECTION MAY
AFFECT PARTS OF SOUTHWEST ARKANSAS AND NORTH CENTRAL LOUISIANA ON
SATURDAY AFTERNOON. WINDS WILL BE SOUTH 5-10 KNOTS THROUGH 09/14Z
WHEN SPEEDS WILL INCREASE TO 6-14 KNOTS. /06/

&&

.PREV DISCUSSION... /ISSUED 215 PM CDT FRI AUG 8 2014/

DISCUSSION...
HIGH TEMPERATURES ACROSS THE FOUR STATE REGION FOR THIS WEEKEND
WILL EASILY APPROACH...IF NOT BREAK...THE CENTURY MARK...AS A
RESULT OF HIGH PRESSURE AT THE SURFACE AND ALOFT. HEAT INDEX VALUES
LOOK TO BE RIGHT AROUND 105 FOR THIS WEEKEND...WHICH WOULD
WARRANT A HEAT ADVISORY...BUT WILL LET FUTURE SHIFTS PONDER THIS
AS GUIDANCE HAS BEEN WARM BIASED LATELY.

UPPER LEVEL RIDGE CENTERED OVER NORTH TEXAS/NORTHEAST TEXAS...FOR
THE NEXT FEW DAYS...WILL KEEP THE ARKLATEX IN NORTHWEST FLOW
ALOFT. DISTURBANCES IN THIS FLOW...ALONG WITH DIURNAL
HEATING...WILL KEEP AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR SOME TIME. THIS ACTIVITY SHOULD
BE FOCUSED MORE OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND
NORTH LOUISIANA...AROUND THE EASTERN PERIPHERY OF THE UPPER
RIDGE.

THE UPPER LEVEL RIDGE WILL SHIFT WEST AT THE BEGINNING OF NEXT
WEEK...WHICH COULD ALLOW FOR A WEAK COLD FRONT TO PUSH THROUGH THE
AREA SOME TIME ON TUESDAY. TEMPERATURES IN THE EXTENDED SHOULD
RETURN TO NORMAL VALUES FOR THIS TIME OF YEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  76  98  77 /  10  30  10  30  20
MLU  74  96  74  94  74 /  10  30  10  30  20
DEQ  73  98  72 100  71 /  30  30  20  30  20
TXK  74  96  75  97  76 /  20  30  10  30  20
ELD  75  95  73  96  73 /  20  30  10  30  20
TYR  77  97  76  99  76 /  10  20  10  20  10
GGG  76  96  76  98  76 /  10  20  10  20  20
LFK  75  96  75  97  75 /  10  20  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Aug 8, 11:44 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 AM CDT FRI AUG 8 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1144 AM CDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY
THROUGH MUCH OF THE NEXT SEVEN DAYS...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. NO WIDESPREAD HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

35

In the hours before

Special weather statement, Aug 8, 8:29 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT FRI AUG 8 2014

ARZ050-051-060-061-OKZ077-090215-
HEMPSTEAD-HOWARD-MCCURTAIN-NEVADA-SEVIER-
829 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...HOWARD...NEVADA AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...BLUFF CITY...CENTER POINT...CORINTH...DIERKS...
     EMMET...GILLHAM...LOCKESBURG...MINERAL SPRINGS...NASHVILLE...
     PRESCOTT...UMPIRE AND WASHINGTON...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF OCTAVIA TO BEACHTON OKLAHOMA...TO BURG...CENTER
POINT...NASHVILLE...BLEVINS...PRESCOTT...AND READER ARKANSAS. THESE
STORMS WERE  NEARLY STATIONARY BUT HAD A SLIGHT SOUTHEAST
MOVEMENT AROUND 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. OUTFLOW MOVING TO THE SOUTHWEST AWAY FROM THE STORMS WILL
PRODUCE SOME STRONG WIND GUSTS. DEADLY LIGHTNING WILL ACCOMPANY THE
STORMS AS WELL AS VERY HEAVY DOWNPOURS OF RAINFALL WITH AMOUNTS OF
ONT TO TWO INCHES IN A SHORT PERIOD OF TIME. THESE HEAVY RAINS CAN
CAUSE PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE
AREAS.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:42 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
Aug 9, 6:45 PM CDTSevere Thunderstorm WarningSHVRed River24 min
Aug 9, 3:32 PM CDTSevere Thunderstorm WarningSHVOuachita34 min
Aug 9, 6:10 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster65 min
Aug 8, 10:24 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier66 min
Aug 9, 10:20 AM CDTAreal Flood AdvisorySHVHempstead, Howard, Sevier3 hr
Aug 9, 11:21 AM CDTFlash Flood WarningSHVHempstead, Howard, Sevier3 hr
Aug 9, 2:19 PM CDTAreal Flood WarningSHVHempstead, Howard, Sevier3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.